Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 34, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 6, 2005, 5:16 PM CDT for Dodge County, Wisconsin. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2005, 5:16 PM CDT (22:16 UTC)
- Expired
- May 6, 2005, 6:30 PM CDT
- In force
- 74 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Dodge County, WI
The radar
The Milwaukee radar (KMKX), 45 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 062216
SVRMKX
WIC027-062330-
/O.NEW.KMKX.SV.W.0034.050506T2216Z-050506T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
516 PM CDT FRI MAY 6 2005
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DODGE COUNTY IN SOUTHEAST WISCONSIN
* UNTIL 630 PM CDT
* AT 512 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS
LOCATED 7 MILES WEST OF JUNEAU...OR NEAR BEAVER DAM...AND MOVING
SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JUNEAU AROUND 530 PM CDT...
HORICON AROUND 535 PM CDT...
HUSTISFORD AROUND 555 PM CDT...
IRON RIDGE AROUND 600 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4351 8877 4336 8888 4321 8874 4321 8842
4339 8840
$$
REM2 follow-up statements
000
WWUS53 KMKX 062222
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
522 PM CDT FRI MAY 6 2005
WIC027-062330-
/O.CON.KMKX.SV.W.0034.000000T0000Z-050506T2330Z/
DODGE-
522 PM CDT FRI MAY 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR
DODGE COUNTY...
AT 521 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS
LOCATED NEAR LOWELL...OR ABOUT NEAR JUNEAU...MOVING SOUTHEAST AT 25
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JUNEAU BY 525 PM CDT
CLYMAN BY 535 PM CDT
HUSTISFORD BY 540 PM CDT
LEBANON BY 550 PM CDT
ASHIPPUN BY 605 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4351 8877 4336 8888 4321 8874 4321 8842
4339 8840
$$
WOOD000
WWUS53 KMKX 062238
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
536 PM CDT FRI MAY 6 2005
WIC027-062330-
/O.CON.KMKX.SV.W.0034.000000T0000Z-050506T2330Z/
DODGE-
536 PM CDT FRI MAY 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR
DODGE COUNTY...
AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR LOWELL...OR ABOUT 6 MILES SOUTHWEST OF
JUNEAU...MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LOWELL AND JUNEAU BY 530 PM CDT
CLYMAN BY 545 PM CDT
LEBANON BY 600 PM CDT
ASHIPPUN BY 615 PM CDT
LARGE HAIL UP TO NICKEL SIZE IS LIKELY WITH THIS STORM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4351 8877 4336 8888 4321 8874 4321 8842
4339 8840
$$
WOODWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:30 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 6, 2:30 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT FRI MAY 6 2005 .DISCUSSION...FORECAST CONCERNS FOCUS ON PRECIP THREAT DURING SHORT TERM PERIOD. ENHANCED FORCING ASSOCD WITH LEFT EXIT REGION OF 300MB JET PUSHING SOUTHEAST OF FORECAST AREA THIS AFTERNOON. MRNG SHOWERS AND THUNDERSTORMS DEPOSITED BTWN ONE HALF INCH AND THREE QUARTERS INCH IN SOME LOCATIONS. ATTENTION FOR REST OF THIS AFTN AND EVE FOCUSES ON WEAK LOBE OF S/W VORTICITY OVR NRN WI AND APPROACHING WEAK SFC BOUNDARY. ELEVATED LAPSE RATES AROUND 7 DEGREES AND SPC MESOANALYSIS PAGE SHOWS MUCAPE VALUES OF 1500 J/KG OVR CENTRAL WI AT 18Z...AND RUC SOUNDING SHOWS FZLVL OF 9300FT. CONVECTION BREAKING OUT ALONG AXIS OF HIGHER DEWPTS OVR NERN WI SO WL CARRY SCT T INTO NRN AND ERN AREAS REST OF AFT AND EARLY EVE...WHERE BEST LOW LEVEL CONVERGENCE LOCATED...DMSHG TO CHC THIS EVE. BEHIND THIS LAST WEAK FORCING AREA...ENHANCED SUBSIDENCE FM AXIS OF UPR LEVEL JET SHIFTING EWD TNGT WITH RIGHT ENTRANCE REGION SETTLING INTO WRN GREAT LAKES LTR TNGT. WINDS BECOMING NELY TNGT BEHIND CDFNT. WITH DEWPTS IN UPR 40S TO MID 50S AND WINDS BECOMING ONSHORE NEAR LAKE SHORE...POTENTIAL FOR FOG DVLPG BUT LWRG DEWPTS MAY DRY OUT ATMOSPHERE BEFORE HAND. WL ADD PATCHY FOG ONLY IN ERN AREAS FOR NOW. DEWPTS OVERDONE BY GUIDANCE FOR LTR TNGT INTO SAT. MUCH MORE STABLE CONDITIONS ACROSS FORECAST AREA ON SATURDAY SO PULLED POPS IN CENTRAL AND ERN AREAS BUT LEFT IN EAST...CLOSER TO VICINITY OF STRENGTHENING WMFNT OVR IA...NRN IL. LOW LEVEL JET OF 40 TO 50 KTS FOCUSED INTO SRN MN/W CNTRL WI SAT NIGHT AND THICKNESS FIELD MAY CARRY SOME OF THE NIGHT TIME CONVECTION INTO CENTRAL/SRN WI LATE IN THE NIGHT INTO SUN MRNG. THICKNESS RIDGE SETS UP OVER WI LATER SUN INTO SUN NIGHT AND SECOND WEAKER LLJ WITH LOW LEVEL MOISTURE FLUX CONV...HENCE WL CONT WITH MID LEVEL POPS AT THIS TIME FRAME WITH BEST THREAT OF WIDESPREAD PRECIP MON INTO MON NGT. ALL EXTENDED GUIDANCE INCLUDING GFS...UKMO...ECMWF AND CANADIAN IN GOOD AGREEMENT ON CARRYING S/W TROF THRU WESTERN GREAT LAKES ON MON/TUE TIME FRAME...HWVR UKMT AND ECMWF TAKE FRONTAL BOUNDARY WELL SOUTH INTO THE MID MS VALLEY WHILE GFS HOLDS FRONT FARTHER NORTH. LATEST GFS DOES CONTINUES TREND IN SLOWING SYSTEM DOWN EARLY NEXT WEEK...HENCE WL LEAN TWD GFS SOLUTION BUT PREFER FARTHER SOUTHWARD PENETRATION OF COOL FRONT. HENCE WL BEEF UP POPS TO LKLY CATEGORY AS MAIN S/W TROF MOVES THRU MON INTO MON NGT. 5H HEIGHT ANOMOLY SLIGHTLY ABV NORMAL WITH FLATTENING UPSTREAM TROF CENTERED ON 05/14...HENCE UNSETTLED WEATHER WILL CONTINUE THROUGH THE LATER PERIODS OF NEXT WEEK. FAIR AGREEMENT IN GFS ENSEMBLES IN EARLY PERIODS OF EXTENDED PERIOD. FRONTAL BOUNDARY OVER CENTRAL MS VLY EXPCD TO PUSH NORTHWARD WED INTO THU RETURNING PRECIP THREAT ACRS SRN WI BY THU. ENSEMBLE POPS QUITE HIGH FOR WED NGT INTO THU TIME FRAME. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && MBK
Hazardous weather outlook, May 6, 5:00 AM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT FRI MAY 6 2005 WIZ046-047-051-052-056>060-062>072-061600- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 500 AM CDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN WISCONSIN SATURDAY THROUGH MONDAY EVENING. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE... WWW.CRH.NOAA.GOV/MKX /LOWER CASE/ LMZ643>646-665-061600- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS 500 AM CDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE... WWW.CRH.NOAA.GOV/MKX /LOWER CASE/ ZAJDEL
In the hours before
Local storm report, May 6, 3:23 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL GREEN LAKE 43.84N 88.96W
05/06/2005 0.25 INCH GREEN LAKE WI LAW ENFORCEMENT
PEA SIZED HAIL IN GREEN LAKE REPORTED AT SOUTH AND LAKE
INTERSECTION
&&
DRHLocal storm report, May 6, 3:45 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 4 NW BARABOO 43.51N 89.80W
05/06/2005 0.25 INCH SAUK WI LAW ENFORCEMENT
&&
PSPEICHESpecial weather statement, May 6, 4:45 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 445 PM CDT FRI MAY 6 2005 LMZ643>646-WIZ046-047-051-052-056>060-062>072-062215- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE- NORTH POINT LIGHTHOUSE TO WIND POINT-OZAUKEE- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-RACINE-ROCK-SAUK-SHEBOYGAN- SHEBOYGAN WI TO PORT WASHINGTON-WALWORTH-WASHINGTON-WAUKESHA- WIND POINT TO WINTHROP HARBOR ILLINOIS- 445 PM CDT FRI MAY 6 2005 LOOK FOR SCATTERED SHOWERS AND THUNDERSTORMS TO AFFECT PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON. A BROKEN LINE OF THUNDERSTORMS WERE LOCATED FROM A HAVEN...TO EDEN...TO FOX LAKE... TO SAUK CITY LINE...MOVING EAST SOUTHEAST AT 25 MPH. THE THUNDERSTORMS WILL REACH A SHEBOYGAN...TO JUNEAU...TO WAUNAKEE LINE BY 515 PM. HAIL TO ONE HALF INCH IN DIAMETER...AND GUSTY WINDS TO 40 MPH...MAY ACCOMPANY THE STRONGER THUNDERSTORMS. CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THESE THUNDERSTORMS. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE REST OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN...INCLUDING MADISON AND MILWAUKEE...INTO THE EARLY EVENING HOURS. WOOD
Local storm report, May 6, 4:49 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
449 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL RANDOLPH 43.54N 89.00W
05/06/2005 0.25 INCH DODGE WI LAW ENFORCEMENT
&&
PSPEICHELocal storm report, May 6, 5:12 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
512 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 4 E EDEN 43.69N 88.28W
05/06/2005 0.25 INCH FOND DU LAC WI LAW ENFORCEMENT
&&
PSPEICHELocal storm report, May 6, 5:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
515 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 2 WNW BEAVER DAM 43.48N 88.87W
05/06/2005 0.25 INCH DODGE WI PUBLIC
0510 PM HAIL 3 S BEAVER DAM 43.42N 88.84W
05/06/2005 0.75 INCH DODGE WI LAW ENFORCEMENT
&&
PSPEICHEThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:30 PM CDT | Tornado Warning | MKX | Fond du Lac | 26 min |
| May 6, 5:14 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Ozaukee, Sheboygan, Washington | 48 min |
| May 6, 5:24 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 51 min |
| May 6, 5:45 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 45 min |
| May 6, 6:19 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 28 min |
| May 6, 6:29 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 46 min |
| May 6, 6:35 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 55 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.